1 doctor weighed in:

Can anti depressants affect your brain's messages to your heart causing irregular heart beats when you stop taking them?

1 doctor weighed in
Dr. Pamela Pappas
Psychiatry

In brief: Heart arrhythmia

Withdrawing from antidepressants -- especially ssri's -- may cause many symptoms, but heart rhythm problems are not typical.
This kind of problem is more common when taking tricyclic antidepressants. If you're having difficulty with your medications, please work with your own physician about this -- that way you can receive individualized attention and care.

In brief: Heart arrhythmia

Withdrawing from antidepressants -- especially ssri's -- may cause many symptoms, but heart rhythm problems are not typical.
This kind of problem is more common when taking tricyclic antidepressants. If you're having difficulty with your medications, please work with your own physician about this -- that way you can receive individualized attention and care.
Dr. Pamela Pappas
Dr. Pamela Pappas
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine
39 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors